Hail, Huerfano
- When
- May 25, 2:54 PM MST to 3:05 PM MST
- Where
- Huerfano County, Walsenburg
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.617, -104.783
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 25, 1:28 PM MST, 1 hour 26 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 228 PM MDT SUN MAY 25 2003 SHORT TERM DISCUSSION...(TONIGHT AND MONDAY). CURRENTLY...CONVECTION MAINLY OVER THE MTNS...AS STRATUS HAS DELAYED THE DE-STABILIZATION OF THE AIRMASS OVER THE PLAINS SLIGHTLY. RADAR/VISIBLE SATELLITE SUGGEST SOME SORT OF SFC BOUNDARY JUST NORTH OF THE ARK RIVER FROM KLAA TO KPUB...WITH THE WESTERN EDGE MOVING QUICKLY WESTWARD ACROSS PUEBLO COUNTY. SUSPECT STORMS TO DEVELOP ALONG THIS FEATURE AS IT INTERACTS WITH OUTFLOWS FROM MTN TSRA. FAIRLY STRONG INSTABILITY POOLING ALONG THE ARK VALLEY FROM KLHX TO CANON CITY SHOULD HELP FUEL STORMS THE NEXT 2 TO 4 HOURS. STILL COULD GET 1 OR 2 BRIEFLY SEVERE STORMS WITH 3/4 INCH HAIL...THOUGH THREAT LOOKS SLIGHTLY LESS THAN YESTERDAY AS 0-6KM SHEAR IS WEAKENING. STILL SOME HEAVY RAIN THREAT WITH FAIRLY SLOW STORM MOTIONS...THOUGH PINPOINTING A PARTICULAR AREA AT THIS TIME IS TOUGH AS -TSRA OUTFLOWS WILL DETERMINE ANY PROBLEM AREAS. TONIGHT...SCATTERED TSRA THROUGH THE EVENING...THEN ENDING AFTER MIDNIGHT AS OUTFLOWS STABILIZE MOST AREAS. PROBABLY SOME STRATUS AGAIN OVER THE PLAINS...THOUGH WONT MENTION FOG AS VISIBILITY SHOULD REMAIN ABOVE A MILE MOST AREAS. CURRENT GRIDS OK. MONDAY...APPEARS WELL HAVE AT LEAST ONE MORE DAY OF SIGNIFICANT CONVECTION...WITH LOW LEVEL MOISTURE/INSTABILITY STILL IN PLACE. MID LEVEL LAPSE RATES DONT LOOK QUITE AS STEEP AS 700 MB TEMPS BEGIN TO WARM...BUT WITH WARMER SURFACE TEMPS...CAPES WILL BE RUNNING SLIGHTLY HIGHER THAN TODAY. WOULD EXPECT CONVECTION TO AGAIN INITIATE OVER THE MTNS AND ALONG ANY OLD BOUNDARIES...WITH A SLOW S-SE MOVEMENT. COULD BE TOUGH TO GET MUCH TSRA EAST OF I-25 AS UPPER FLOW IS MORE N-S... BUT SUSPECT OUTFLOWS WILL BE STRONG ENOUGH TO KICK OFF STORMS ON THE PLAINS LATE IN THE DAY. WILL MAKE ONLY SOME MINOR TEMP/ADJUSTMENTS TO CURRENT GRIDS...OVERALL THE CURRENT FCST LOOKS FINE. --PETERSEN LONG TERM DISCUSSION...(MONDAY NIGHT THROUGH SUNDAY). MONDAY NIGHT...STILL NOT MUCH OF A CHANGE IN THE ONGOING WEATHER PATTERN AS UPPER RIDGE TRIES TO PUSH INTO THE 4 CORNERS AREA...BUT DOES NOT QUITE MAKE IT YET. THE CONTINUATION OF AFTN CONVECTION IS EXPECTED AS ABUNDANT LOW LEVEL MOISTURE AND SFC UPSLOPE FLOW MAINTAINS A FAVORABLE SCENARIO. AS HAS BEEN THE LAST COUPLE OF DAYS...FLOW ALOFT REMIANS LIGHT...SO ANY STORMS THAT DO DEVELOP WILL BE SLOW MOVING AND HAVE THE POTENTIAL FOR PRODUCING PERIODS OF HEAVY RAIN OVER A TIGHT AREA. N-NW FLOW ALOFT PERSISTS...BUT LITTLE DYNAMICS TO WORK WITH. ONGOING GRIDS LOOKED REASONABLE...AND JUST KEPT DEWPOINTS MOIST A BIT LONGER. BY TUESDAY THE UPPER RIDGE BEGINS TO STRENGTHEN AND PUSH INTO THE REGION...BUT A SFC FRONT FORECAST TO DROP DOWN THE E PLAINS TUES AFTN AND EVE SHOULD REINFORCE UPSLOPE FLOW AND KEEP LOW LEVEL MOISTURE IN FOR ONE MORE DAY. BY WED DRIER AND WARMER CONDITIONS WILL BE NOTED. ETA MODEL REALLY WARMS THINGS UP FOR TUES AND WED... AND ADJUSTED MAX TEMPS UP SLIGHTLY. WITH RIDGE IN PLACE...THIS WEATHER PATTERN IS EXPECTED TO CONTINUE THROUGH FRIDAY...WITH ISOLATED DIURNAL CONVECTION EACH AFTN AND EVE. BY FRIDAY NIGHT AND SATURDAY THE RIDGE WILL BECOME FLATTENED AS NUMEROUS DISTURBANCES MOVING ACROSS THE N ROCKIES BEGIN TO WEAR IT DOWN. A SFC FRONT IS EXPECTED TO DROP DOWN THE E PLAINS SAT AFTN...PRODUCING UPSLOPE FLOW AND COOLER TEMPS THAT WILL INCREASE PRECIP CHANCES AND CLOUD COVERAGE FOR SAT NIGHT THROUGH SUNDAY. ONGOING GRIDS LOOKED GOOD SO LITTLE BY EAY OF CHANGES REALLY NEEDED...JUST MINOR TWEAKING OF MAX TEMPS AND DEWPOINTS MAINLY MON NIGHT THROUGH WED. MOORE // .PUB...FLASH FLOOD WARNING TELLER COUNTY ZONE 81 UNTIL 445 PM.
COZ058>089-093>099-261259- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AFTER 1100 AM...THEN MOVE OFF INTO THE ADJACENT PLAINS BETWEEN 1200 PM AND 200 PM. THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR. ABUNDANT LEVEL MOISTURE...COMBINED WITH AFTERNOON HEATING WILL ALLOW THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. WIND SHEAR WILL BE SUFFICIENT FOR A FEW SEVERE THUNDERSTORMS...PRODUCING LARGE HAIL GREATER THAN 3/4 INCH IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...LOCALLY HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THREE AREAS HAVING A CONSIDERABLE CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG A LOW LEVEL CONVERGENCE BOUNDARY. THESE AREAS ARE...A LINE FROM COLORADO SPRINGS TO JUST NORTH OF PUEBLO TO LA JUNTA...A LINE FROM WALSENBURG TO TRINIDAD...AND A LINE ACROSS EASTERN KIOWA COUNTY TO JUST EAST OF LAMAR. THESE AREAS...OR ZONES OF LOW LEVEL CONVERGENCE...COULD BE LEAD TO POSSIBLE SUPERCELL DEVELOPMENT LATER THIS AFTERNOON AND EVENING. OVER THE SOUTHWEST AND CENTRAL MOUNTAINS INCLUDING THE SAN LUIS AND UPPER ARKANSAS RIVER VALLEYS...LOW LEVEL MOISTURE WILL BE SOMEWHAT LIMITED...THUS THE MAIN THREAT FROM THUNDERSTORMS ACROSS THIS AREA WILL BE WIND GUSTS TO 40 MPH...AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ON MONDAY. SUFFICIENT LOW LEVEL MOISTURE AND INSTABILITY WILL BE PRESENT FOR ONE OR TWO STORMS TO BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING LARGE HAIL...DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAIN. FOR TUESDAY THROUGH SATURDAY...SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY...WITH THE GREATEST COVERAGE ACROSS THE SOUTHEAST MOUNTAINS. DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE THE PRIMARY THREATS FROM THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 1200 PM ACROSS THE SOUTHEAST PLAINS OF COLORADO. METZE/KT
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355052, 5355053.